Alert archive / New Mexico / Wind Advisories in 2026

Wind Advisory 7, NWS Albuquerque, NM

February 19, 20264 counties in New Mexico

NWS Albuquerque, NM issued this wind advisory at Feb 19, 2026, 4:59 AM MST for 4 counties in New Mexico. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Feb 19, 2026, 4:59 AM MST (11:59 UTC)
Expired
Feb 19, 2026, 12:00 PM MST
In force
7 hr
Issued by
NWS Albuquerque, NM

Counties Guadalupe County, NM, San Miguel County, NM, Santa Fe County, NM, Torrance County, NM

The radar

The Albuquerque radar (KABX), 133 km from the middle of the area, began a volume at 12:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 12.0 hours before the alert went out and 333 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2026-02-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2026-02-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 143 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4272 m above ground
0-6 km bulk shear
88 kt
0-1 km storm-relative helicity
143 m²/s²
0-3 km storm-relative helicity
200 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

737 
WWUS75 KABQ 191159
NPWABQ

URGENT - WEATHER MESSAGE
National Weather Service Albuquerque NM
459 AM MST Thu Feb 19 2026

NMZ223-233-191900-
/O.EXP.KABQ.HW.W.0003.000000T0000Z-260219T1200Z/
/O.NEW.KABQ.WI.Y.0007.260219T1200Z-260219T1900Z/
Central Highlands-Guadalupe County-
459 AM MST Thu Feb 19 2026

...HIGH WIND WARNING WILL EXPIRE AT 5 AM MST EARLY THIS MORNING...
...WIND ADVISORY IN EFFECT UNTIL NOON MST TODAY...

* WHAT...West winds 25 to 35 mph with gusts up to 50 mph expected.

* WHERE...Central Highlands and Guadalupe County.

* WHEN...Until noon MST today.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree
  limbs may be blown down. Expect strong crosswinds on area roadways.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

$$

NMZ212>215-226>229-239-240-191300-
/O.EXP.KABQ.HW.W.0003.000000T0000Z-260219T1200Z/
Glorieta Mesa Including Glorieta Pass-Northern Sangre de Cristo
Mountains-Southern Sangre de Cristo Mountains-East Slopes Sangre
de Cristo Mountains-South Central Mountains-Johnson and Bartlett
Mesas Including Raton Pass-Far Northeast Highlands-Northeast
Highlands-Eastern Lincoln County-Southwest Chaves County-
459 AM MST Thu Feb 19 2026

...HIGH WIND WARNING WILL EXPIRE AT 5 AM MST EARLY THIS MORNING...

Although a few gusts may persist, winds will continue to decrease
through the morning, therefore the High Wind Warning will be allowed
to expire.

$$

NMZ230>232-234-235-237-191300-
/O.EXP.KABQ.WI.Y.0006.000000T0000Z-260219T1200Z/
Union County-Harding County-Eastern San Miguel County-Quay County-
Curry County-De Baca County-
459 AM MST Thu Feb 19 2026

...WIND ADVISORY WILL EXPIRE AT 5 AM MST EARLY THIS MORNING...

Winds will continue to decrease through the morning, therefore the
Wind Advisory will be allowed to expire.

$$

44
1 follow-up statement
155 
WWUS75 KABQ 191836
NPWABQ

URGENT - WEATHER MESSAGE
National Weather Service Albuquerque NM
1136 AM MST Thu Feb 19 2026

NMZ223-233-200745-
/O.EXP.KABQ.WI.Y.0007.000000T0000Z-260219T1900Z/
/O.NEW.KABQ.HW.W.0004.260220T1600Z-260221T0000Z/
Central Highlands-Guadalupe County-
1136 AM MST Thu Feb 19 2026

...WIND ADVISORY WILL EXPIRE AT NOON MST TODAY...
...HIGH WIND WARNING IN EFFECT FROM 9 AM TO 5 PM MST FRIDAY...

* WHAT...West winds 35 to 45 mph with gusts up to 60 mph expected on
  Friday.

* WHERE...Central Highlands and Guadalupe County.

* WHEN...From 9 AM to 5 PM MST Friday.

* IMPACTS...Damaging winds could blow down trees and power lines.
  Power outages are possible. Travel will be difficult, especially
  for high profile vehicles.

* ADDITIONAL DETAILS...Difficult to dangerous crosswinds are expected
  on north-to-south oriented roadways such as US285.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take action to secure trash cans, lawn furniture, and other loose or
lightweight outdoor objects. Extremely hazardous driving conditions
can be expected, especially for motorists in high profile vehicles
who should consider delaying travel.

&&

$$

NMZ214-215-229-232-200745-
/O.NEW.KABQ.HW.W.0004.260220T1600Z-260221T0000Z/
Southern Sangre de Cristo Mountains-East Slopes Sangre de Cristo
Mountains-Northeast Highlands-Eastern San Miguel County-
1136 AM MST Thu Feb 19 2026

...HIGH WIND WARNING IN EFFECT FROM 9 AM TO 5 PM MST FRIDAY...

* WHAT...West winds 35 to 45 mph with gusts up to 60 mph expected.

* WHERE...East Slopes Sangre de Cristo Mountains, Southern Sangre de
  Cristo Mountains, Eastern San Miguel County, and Northeast
  Highlands.

* WHEN...From 9 AM to 5 PM MST Friday.

* IMPACTS...Damaging winds could blow down trees and power lines.
  Power outages are possible. Travel will be difficult, especially
  for high profile vehicles.

* ADDITIONAL DETAILS...Difficult to dangerous crosswinds are expected
  on north-to-south oriented roadways such as I-25 near Las Vegas.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take action to secure trash cans, lawn furniture, and other loose or
lightweight outdoor objects. Extremely hazardous driving conditions
can be expected, especially for motorists in high profile vehicles
who should consider delaying travel.

&&

$$

NMZ212-221-222-226-228-231-234>237-239-240-200745-
/O.NEW.KABQ.WI.Y.0008.260220T1600Z-260221T0000Z/
Glorieta Mesa Including Glorieta Pass-Sandia and Manzano
Mountains including Edgewood-Estancia Valley-South Central
Mountains-Far Northeast Highlands-Harding County-Quay County-
Curry County-Roosevelt County-De Baca County-Eastern Lincoln
County-Southwest Chaves County-
1136 AM MST Thu Feb 19 2026

...WIND ADVISORY IN EFFECT FROM 9 AM TO 5 PM MST FRIDAY...

* WHAT...West winds 30 to 39 mph with gusts up to 55 mph expected.

* WHERE...Portions of central, east central, north central,
  northeast, and southeast New Mexico.

* WHEN...From 9 AM to 5 PM MST Friday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree
  limbs may be blown down. Expect strong crosswinds on north-to-south
  oriented roadways.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

11

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this wind advisory went out at Feb 19, 2:33 AM MST, 2 hours 26 minutes earlier. Its key messages:

  • Updated at 127 AM MST Thu Feb 19 2026
  • Hazardous west northwest crosswinds around 50 mph will persist across the central highlands this morning mainly impacting Highway 285, Highway 84, and Route 3. West crosswinds will probably gust from 40 to 60 mph across much of the area along and east of the central mountain chain on Friday.
  • Snow will produce winter driving conditions across the west central and northern mountains tonight and Friday, with a moderate risk of snow squalls even at lower elevations Friday morning as a blustery cold front crosses west central, northwest, and north central New Mexico.
  • Critical fire weather conditions will increase the risk of rapid fire spread across northeast and east central areas today and Friday.
Area forecast discussion, Feb 19, 2:33 AM MST, 2 hours 26 minutes before
Area Forecast Discussion
National Weather Service Albuquerque NM
233 AM MST Thu Feb 19 2026

...New SHORT TERM, LONG TERM, FIRE WEATHER...

.KEY MESSAGES...
Updated at 127 AM MST Thu Feb 19 2026

- Hazardous west northwest crosswinds around 50 mph will persist
  across the central highlands this morning mainly impacting
  Highway 285, Highway 84, and Route 3. West crosswinds will
  probably gust from 40 to 60 mph across much of the area along
  and east of the central mountain chain on Friday.

- Snow will produce winter driving conditions across the west
  central and northern mountains tonight and Friday, with a
  moderate risk of snow squalls even at lower elevations Friday
  morning as a blustery cold front crosses west central,
  northwest, and north central New Mexico.

- Critical fire weather conditions will increase the risk of rapid
  fire spread across northeast and east central areas today and
  Friday.

&&

.SHORT TERM...
(Today through Friday)
Issued at 127 AM MST Thu Feb 19 2026

Northwest wind gusts around 50 mph will linger this morning around
Clines Corners and Vaughn, as the tail end of a jet max aloft
gradually exits east of New Mexico. Elsewhere along and east of
the central mountain chain, wind gusts will generally reach 30-40
mph, except for lighter winds on the Chaves County plains
including Roswell. Humidities will be low enough for critical fire
weather conditions across northeast areas along and east of I-25
this afternoon, as well as across the east central plains.

Another upper level trough and gusty Pacific cold front will pass
eastward over the central and southern Rockies with a quick burst
of snow tonight and Friday. Precip-wise, this system should be
very similar to the snow makers that crossed Tuesday and
Wednesday. The northern mountains and Chuska Mountains will be
favored for a few inches of snow, except up to 6 inches on higher
ridgelines of the Tusas and Chuska Mountains. Instability looks
sufficient Friday morning for snow-squall-like conditions as the
blustery Pacific cold front crosses west central, northwest, and
north central parts of the forecast area with an hour or so of
visibilities around 1/4-1/2 mile, wind gusts from 40-50 mph, and a
quick inch or so of snow. Low temperatures mostly in the teens
and 20s Friday morning will enable the snow to stick causing quick
deterioration of road conditions and making driving hazardous
along the continental divide, and around Gallup, Farmington, and
Taos. Snow will gradually decrease in coverage and intensity
Friday afternoon, lingering longest near the CO border.

Windy conditions will also return on Friday as the upper trough
steers another jet streak over the forecast area. Wind speeds at
700 mb look to vary around 40-55 KT, while a ~998 mb surface low
develops over the northeast corner of NM. This will enable wind
gusts from 50-60 mph along the central mountain chain, and
eastward across the northeast and east central plains. Lighter
gusts from 35-50 mph are likely elsewhere across the forecast
area. Humidities will be low enough on Friday for critical fire
weather conditions on the eastern plains in the afternoon.

Otherwise, high temperatures will vary from near to around 19
degrees below 1991-2020 averages with the greatest departures from
average near the northern and western borders of NM.

&&

.LONG TERM...
(Friday night through Wednesday)
Issued at 127 AM MST Thu Feb 19 2026

Dry weather is forecast this weekend and during the first half of
the coming work week as a ridge of high pressure builds over the
Desert Southwest. After another cool day Saturday, high
temperatures will trend warmer, reaching a few to several degrees
above 30-year averages across all but the lower Pecos River
Valley Monday, and around 5-19 degrees above average areawide
Tuesday and Wednesday. An increasingly active storm track over the
northern and central Rockies will weaken the ridge aloft Tuesday
and Wednesday, with stronger flow aloft and gustier surface winds.

&&

.AVIATION...
(06Z TAFS)
Issued at 1030 PM MST Wed Feb 18 2026

The Pacific front has pushed past the central mountain chain and
will continue to race eastward through the night. The batch of
snow showers associated with the front are rapidly diminishing
and should be confined to just the peaks of the southwest and
northern mountains after 09Z. Gusty west winds will persist
through the night in eastern NM and mountain wave activity is
likely to intensify on the east slopes of the Sangre de Cristo
mountains overnight. LLWS is likely throughout much of eastern
NM, diminishing in the late morning as winds aloft decrease.
Thursday will be less windy than today, but gusts of 25 to 35 kts
will still be commonplace during the afternoon in eastern NM,
with lighter winds in central and western areas. Snow showers will
begin to increase in coverage across far northwestern NM towards
the end of the TAF period.

&&

.FIRE WEATHER...
Issued at 127 AM MST Thu Feb 19 2026

With ERC's varying from the 50th to 95th percentile, humidities
from 9-18 percent, and wind gusts up to 40 mph this afternoon, we
decided to expand the ongoing Red Flag Warning for this afternoon
westward to the I-25 corridor from Las Vegas northward. Winds will
strengthen on Friday, when the northeast highlands will feel
higher humidities and a chance for snow showers. However, it
should be drier on Friday compared to today over Guadalupe
County, so Friday's Fire Weather Watch will be expanded to the
eastern half of the Central Highlands with this forecast package.
Depending on how well the upper level ridge breaks down, Tuesday
and Wednesday will probably be our next days with a risk of
critical fire weather conditions. Otherwise, broad areas of poor
ventilation are forecast over central and western parts of the
fire weather forecast area on Saturday and Sunday. Poor
ventilation will probably spread to northeast areas as well on
Monday.

&&

.PRELIMINARY POINT TEMPS/POPS...
Farmington......................  37  27  38  14 /   5  60  50   5
Dulce...........................  30  19  31   3 /  10  90 100  10
Cuba............................  35  23  34  13 /  20  50  80  10
Gallup..........................  37  23  36   4 /  20  50  40   0
El Morro........................  36  22  34  10 /  30  30  70   0
Grants..........................  41  24  38  11 /  10  20  30   0
Quemado.........................  41  25  40  17 /  20  10  20   0
Magdalena.......................  46  29  47  24 /  10   0  10   0
Datil...........................  41  25  41  19 /  10   0  20   0
Reserve.........................  45  29  45  15 /  30  10  20   0
Glenwood........................  49  32  47  18 /  30  20  20   0
Chama...........................  25  12  25   3 /  10  90 100  10
Los Alamos......................  36  24  37  18 /  10  30  80   5
Pecos...........................  37  22  37  16 /  10  20  70   0
Cerro/Questa....................  29  18  30  10 /   5  30  90   0
Red River.......................  22  11  22   6 /  10  40  90   5
Angel Fire......................  26  13  28  -5 /  10  30  80   5
Taos............................  33  20  34   9 /  10  30  90   0
Mora............................  36  20  36  13 /   5  20  60   0
Espanola........................  43  24  43  15 /  10  20  30   5
Santa Fe........................  37  26  38  20 /  20  30  40   5
Santa Fe Airport................  41  25  41  17 /  10  20  30   5
Albuquerque Foothills...........  44  31  45  28 /  20  20  20   0
Albuquerque Heights.............  48  31  47  25 /  10  10  20   0
Albuquerque Valley..............  50  30  49  22 /  10  10  20   0
Albuquerque West Mesa...........  48  29  47  25 /  10  10  20   0
Belen...........................  52  30  51  17 /  10   5  20   0
Bernalillo......................  47  30  47  24 /  10  20  30   0
Bosque Farms....................  51  30  50  16 /  10   5  20   0
Corrales........................  48  30  47  23 /  10  20  20   0
Los Lunas.......................  51  30  50  17 /  10   5  20   0
Placitas........................  43  30  44  25 /  10  20  20   0
Rio Rancho......................  47  29  46  25 /  10  10  20   0
Socorro.........................  55  31  55  25 /   5   0   5   0
Sandia Park/Cedar Crest.........  39  26  39  22 /  20  20  60   0
Tijeras.........................  41  27  42  23 /  20  20  20   0
Edgewood........................  41  24  42  20 /  10  10  20   0
Moriarty/Estancia...............  44  23  44  15 /   5  10  30   0
Clines Corners..................  39  24  40  18 /   0   5  20   0
Mountainair.....................  42  27  44  20 /  10   5  10   0
Gran Quivira....................  44  28  47  21 /  10   5  10   0
Carrizozo.......................  52  35  52  26 /   5   0   0   0
Ruidoso.........................  44  31  45  25 /   0   0   0   0
Capulin.........................  40  16  41  11 /   0   0  20   0
Raton...........................  42  16  42  10 /   0   5  40   0
Springer........................  45  18  46  12 /   0   5  20   0
Las Vegas.......................  41  23  41  15 /   0   5  30   0
Clayton.........................  49  20  50  17 /   0   0  10   0
Roy.............................  47  22  47  16 /   0   5  10   0
Conchas.........................  55  25  55  20 /   0   0   5   0
Santa Rosa......................  51  25  53  23 /   0   0   5   0
Tucumcari.......................  55  26  57  20 /   0   0   0   0
Clovis..........................  56  29  59  25 /   0   0   0   0
Portales........................  58  30  60  25 /   0   0   0   0
Fort Sumner.....................  56  28  59  24 /   0   0   0   0
Roswell.........................  65  36  66  29 /   0   0   0   0
Picacho.........................  56  36  57  27 /   0   0   0   0
Elk.............................  54  35  52  25 /   0   0   0   0

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
Wind Advisory until 5 AM MST early this morning for NMZ230>232-
234-235-237.

Red Flag Warning from noon today to 6 PM MST this evening for
NMZ104-123-126.

Fire Weather Watch Friday afternoon for NMZ104-125-126.

High Wind Warning until 5 AM MST early this morning for
NMZ212>215-223-226>229-233-239-240.

Wind Advisory from 5 AM early this morning to noon MST today for
NMZ223-233.

&&

SHORT TERM...44
LONG TERM....44
AVIATION...44

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 18, 6:35 PM MSTSpecial Weather StatementABQMcKinley40 min
Feb 18, 7:15 PM MSTRed Flag WarningABQColfax, Curry, De Baca, Harding, Mora, Quay and 3 more23 hr
Feb 19, 11:27 AM MSTWinter Storm WarningABQRio Arriba, Taos27 hr
Feb 19, 11:36 AM MSTHigh Wind WarningABQColfax, Guadalupe, Mora, Rio Arriba, San Miguel, Santa Fe and 2 more31 hr
Feb 19, 11:36 AM MSTWind AdvisoryABQBernalillo, Chaves, Colfax, Curry, De Baca, Harding and 10 more31 hr
Feb 19, 11:46 AM MSTRed Flag WarningABQCurry, De Baca, Guadalupe, Harding, Quay, Roosevelt and 4 more30 hr

Nearby

Wind Advisories in New Mexico, 2026Every wind advisory in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.